MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference c240375 has been allocated to this case by rayner.The event description provided states that the patient underwent implantation of a rayone emv rao200e iol on (b)(6) 2023 and on an unknown date post-operatively presented with opacification of the iol.The patient's visual acuity was impacted as a result of the onset of opacification.Opacification is reported to have been unresolved by yag therefore necessitating explantation.The iol was explanted and exchanged on an unknown date post-operativley.The timing of onset is quite soon for a potential posterior capsule opacification (pco) case as this is more usually noted in the 2 to 5 year date range after implantation due to the slow growth rate of lecs.This also applies to typical cases of post-operative opacification or calcification (whereby calcium phosphate deposits are identified on the lens via scanning electron microscopy analysis).There are certain patient conditions that may increase the likelihood of deposits developing within the eye post-operatively including but not limited to; glaucoma, diabetes, pseudoexfoliation syndrome.There is insufficient evidence and information available at this time to establish root cause of the reported "opacification".Rayner is following up to obtain additional evidence and information via its representatives in the us to facilitate further investigation of this event.
 
Event or Problem Description
On 13th february 2024, rayner received notification from a us healthcare facility of an event that occurred following implantation of a rayone emv rao200e.The event description provided states that post-operatively opacification of the iol was observed and that visual acuity declined as a result necessitating iol explantation.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the patient underwent implantation of a rayone emv rao200e iol on (b)(6) 2023 and on an unknown date post-operatively presented with opacification of the iol.The patient's visual acuity was impacted as a result of the onset of opacification.Opacification is reported to have been unresolved by yag therefore necessitating explantation.The iol was explanted and exchanged on an unknown date post-operativley.The timing of onset is quite soon for a potential posterior capsule opacification (pco) case as this is more usually noted in the 2 to 5 year date range after implantation due to the slow growth rate of lecs.This also applies to typical cases of post-operative opacification or calcification (whereby calcium phosphate deposits are identified on the lens via scanning electron microscopy analysis).There are certain patient conditions that may increase the likelihood of deposits developing within the eye post-operatively including but not limited to; glaucoma, diabetes, pseudoexfoliation syndrome.The explanted lens was retained and returned to rayner.As the report concerned the post-operative onset of opacification, the returned explanted lens was sent to a third party independent laboratory to undergo analysis.Scanning electron microscopy did not show any visual evidence of calcification.Energy dispersive x-ray spectroscopy did not indicate any elemental (calcium and phosphate) evidence of calcification.Alizirin red testing was performed as an additional action in this case and this did not bind or strain any calcium on the explanted lens.The analysis performed confirms that the lens is free of calcification.There is no fault of the rayner device.
 
Event or Problem Description

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key18823456
Report Number3012304651-2024-00049
Device Sequence Number7308643
Product Code HQL
UDI-Device Identifier05029867006685
UDI-Public(01)05029867006685
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number06193468
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date03/03/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown